Math. Model. Nat. Phenom.
Volume 8, Number 3, 2013Front Propagation
|Page(s)||18 - 32|
|Published online||12 June 2013|
Asymptotic Behavior of Solutions to Diffusion Problems with Robin and Free Boundary Conditions
Department of Mathematics, Tongji
⋆ Corresponding author. E-mail: email@example.com
We study a nonlinear diffusion equation ut = uxx + f(u) with Robin boundary condition at x = 0 and with a free boundary condition at x = h(t), where h(t) > 0 is a moving boundary representing the expanding front in ecology models. For any f ∈ C1 with f(0) = 0, we prove that every bounded positive solution of this problem converges to a stationary one. As applications, we use this convergence result to study diffusion equations with monostable and combustion types of nonlinearities. We obtain dichotomy results and sharp thresholds for the asymptotic behavior of the solutions.
Mathematics Subject Classification: 35K20 / 35K55 / 35B40 / 35R35
Key words: Nonlinear diffusion equation / asymptotic behavior / Robin boundary condition / free boundary problem
© EDP Sciences, 2013
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.